Jump to content
CrazyBoards.org

Recommended Posts

I really like seroquel xr because I find it works on a broad range of symptoms....for me anyway! It keeps my manic symptoms at bay quite a lot.  It really improves my depressed mood. I sleep really well on it and and I believe that my anxiety has improved since I went on it

 

In relation to weight gain, I believe if you are proactive from the start it helps. So if you watch what you are eating and increase your exercise now you may be able to reduce or even prevent these side effects. Also, not everyone gains weight on seroquel xr!

Overall my mood is much better when I am taking seroquel. I did gain weight on it and have to work hard to lose it but I prefer to be mentally well than go off it due to weight gain. I've been there and it ended very badly.

So I joined a local slimming club and tried to change my eating habits and do more walking. My GP and pdoc are keeping a close eye on both my physical and mental health. My GP also started me on metformin last year.

I have to work really hard to lose weight and it is a very slow process. But it can be done and I never thought I would say that!!

One thing I found very difficult when starting seroquel was the sedation. It can make you very tired and a bit fuzzy headed but this does go away so bear with it!

Good luck, hope all goes well with it and try not to be scared :)

Link to comment
Share on other sites

I can't see your med signature, so don't know your dose. I'm on 300mg xr, and have lost weight. Not tremendous, 10 lbs, but haven't gained any. My pdoc told me to take it 3 hours before bed, but I didn't like the grogginess, so I take it at bedtime. I wake up just fine. 

As always, YMMV.

Link to comment
Share on other sites

My experience with Seroquel and Seroquel XR was a two edged one. At first I was really groggy, but that got better. I would crash in the afternoons though and take a nap, but overall better sleep and day to day interactions. However, I had to go on increasingly higher doses to try and contain my mania to the point I could no longer take the drug. ( I restarted it again much later, but had to stop due to possible immune problems triggered by the drug: still inconclusive).

The bad news is I was one of the ones to gain weight. A LOT of weight. I still have not been able to get rid of it, due to other psychotropic cocktails. I was denied metformin as an aid. And when you are sedated, it is hard to hit the gym. I do what little I can, when I can. But I would say these effects are due to your own personal metabolism. And in all fairness, I abused my body for years with an eating disorder.

With these kinds of meds, you have to take the plunge and try them. No one thing works for everyone. If you find Seroquel is not for you, tell your doctor immediately.

Link to comment
Share on other sites

Thanks friends!  Curious now to see how this goes.  I took before dinner as Dr prescribed.  By 7 I felt like I was in the walking dead lol.  Going to take it right before bed tonight!  

10 hours ago, Rabbit37 said:

I can't see your med signature, so don't know your dose. I'm on 300mg xr, and have lost weight. Not tremendous, 10 lbs, but haven't gained any. My pdoc told me to take it 3 hours before bed, but I didn't like the grogginess, so I take it at bedtime. I wake up just fine. 

As always, YMMV.

I hope I can be so lucky!! 

Link to comment
Share on other sites

150 xr here. 

I haven't had any issues with weight that were seroquel related. Welbutrin got me instead. I do get terrible headaches from it, though. Was told it would subside, but not yet in two years.

I have a lot of trouble keeping a regular schedule because sometimes life happens. For that my doc was thoughtful enough to give me a prescription for 15 100mg regular seroquel a month, for when I can't take the med at 7pm or have to drive or what have you. I also have 25s I take as needed for anxiety. I prefer the xr because I feel like a person for more hours of the day.

My husband thinks seroquel is a magical wonder pill for my mood and sleep habits. But he married a crazy person, so his judgment is questionable. I think he is happier when I take the xr because it means I am being more proactive in handling the disorder. It means I have to plan an evening and act like a responsible adult, rather than just popping a pill at the last minute just to counteract agitation.

  • Like 1
Link to comment
Share on other sites

I like Seroquel XR. I have been able to lose 35 lbs while on it! I gained a lot of weight from zyprexa and the regular IR Seroquel. I'm not as sedated anymore either compared to when I took the IR Seroquel. I take 800 mg in the evening currently. I don't get full blown manic anymore (maybe mild mania at times still). It helps my anxiety and helps me sleep (although I sleep a bit too much but that is probably due to sleep disorders that I have). 

Link to comment
Share on other sites

  • 2 weeks later...

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

  • Similar Content

    • By CrazyCatLady83
      I started process of switching from Cymbalta to Remeron on March 25, and took my last dose of Cymbalta a few days ago. Other than a few days of extreme irritability, things have been going surprisingly smoothly. Except that I can't sleep. Not really. I'm rapid-cycling between moments of being awake and instantly dreaming as soon as I close my eyes. The waking moments seem precipitated by startling effects in the dream state, that usually have nothing to do with the content of the dream itself. The worst of these is the sudden sensation of being physically attacked by an evil presence. It seems to take me a little bit longer to wake up during these instances. Or at least that's how I perceive it.
      How much of this is potentially the residual Cymbalta withdrawal effects, and how much of this is the "strange or unusual dreams" listed as a possible side effect of the Remeron? 
      And more importantly, how long can I expect this to last? If you experienced disturbed dreams while on Remeron, how long did it last for you, and did it turn out to be a deal breaker?
    • By Blahblah
      I've been wanting to get cats for a long time. However, I am highly allergic (moreso to long hair cats than short hair probably), but I'll most likely need to take Allergy meds everyday, long term.
      Does anyone know the contraindications or interactions with psych meds? I don't want to become sedated/groggy. Also, I have Dry eye syndrome, I'm afraid anti-histamines will make it much worse. And Alzheimer's runs in my family, I read somewhere that allergy meds might increase dementia and glaucoma risks? Any insight? @mikl_pls
      I've taken Claritin, Allegra and Zyrtec occasionally, not sure which are the safest? I also wonder how safe it is to be using immune-suppressing meds longterm, (like will my allergies or sensitivity increase, or be triggered by other things, if I stop)?
       
    • By Cyclingsarah
      Hey guys,
      It's my first day on Lexapro/Ecitalopram. It's 2 hours after my first dose (5 mg) and I totally have the giggles. Feeling high/loopy. Have anyone else tried this?
    • By Sugarcraze
      I was prescribed Vraylar as a mood stabilizer for MDD, which I have been diagnosed with for 20 years, along with ADHD and social anxiety. Until I Vraylar gave me an acute manic episode for over a year, which I hid from my doctor because it was so much better than being depressed. But then I came clean and we realized I actually had hypomanic episodes about 2ce a year, but didn’t realize it, I just thought I had some energy. Anyway, I was wondering if anyone else has had this reaction to Vraylar?
    • By MrsBFE
      I'm that person that gets the weird/rare side effects, and I think I've hit the bizarre jackpot with this one, well except for the one years ago that made me lactate. I can't find any information on how Wellbutrin interacts with HRT/estrogen, and if I hadn't had a hysterectomy 20 years ago, I'd swear I was pregnant (and no, I haven't gained weight in general).
×
×
  • Create New...